Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Sep 20, 2006, 3:17 PM CDT for Beaver County, Texas County, Oklahoma; 18 counties in Texas. It took effect at Sep 21, 2006, 2:12 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2006, 3:17 PM CDT (20:17 UTC)
- In effect from
- Sep 21, 2006, 2:12 PM CDT
- Expired
- Sep 21, 2006, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 202017 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT WED SEP 20 2006 ...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO THURSDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS ARIZONA AND NEW MEXICO TONIGHT CAUSING AN ASSOCIATED AREA OF SURFACE LOW PRESSURE TO DEEPEN OVER SOUTHEASTERN COLORADO. THIS WILL CAUSE BREEZY CONDITIONS TO CONTINUE OVERNIGHT AREAWIDE...WHICH WILL THEN INCREASE FROM THE SOUTHWEST AROUND SUNRISE ON THURSDAY AFFECTING ALL BUT THE NORTHWESTERN TEXAS AND OKLAHOMA PANHANDLES. OKZ003-TXZ003>005-007>020-210300- /O.NEW.KAMA.WI.Y.0006.060921T0900Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 317 PM CDT WED SEP 20 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS ALL BUT THE NORTHWESTERN TEXAS AND OKLAHOMA PANHANDLES. WINDS ARE EXPECTED TO DIMINISH THURSDAY EVENING AS AN AREA OF LOW PRESSURE MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HENNIG
4 follow-up statements
000 WWUS74 KAMA 210314 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT WED SEP 20 2006 ...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO THURSDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN ARIZONA AND NEW MEXICO TONIGHT CAUSING AN ASSOCIATED AREA OF SURFACE LOW PRESSURE TO DEEPEN OVER SOUTHEASTERN COLORADO. THIS WILL CAUSE BREEZY CONDITIONS TO CONTINUE OVERNIGHT AREAWIDE...WITH WIND SPEEDS INCREASING FROM THE SOUTHWEST AROUND SUNRISE ON THURSDAY. ALL BUT THE FAR NORTHWESTERN TEXAS PANHANDLE WILL LIKELY SEE WINDY CONDITIONS BY LATE THURSDAY MORNING. OKZ003-TXZ003>005-007>020-211000- /O.CON.KAMA.WI.Y.0006.060921T0900Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 1014 PM CDT WED SEP 20 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS ALL BUT THE NORTHWESTERN TEXAS AND OKLAHOMA PANHANDLES. WINDS ARE EXPECTED TO DIMINISH THURSDAY EVENING AS AN AREA OF LOW PRESSURE MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS. $$ JORDAN
000 WWUS74 KAMA 210919 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 419 AM CDT THU SEP 21 2006 ...STRONG WINDS EXPECTED THROUGH TODAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN NEW MEXICO TOWARD THE PANHANDLES THIS MORNING. THIS WILL CAUSE AN ASSOCIATED AREA OF SURFACE LOW PRESSURE TO STRENGTHEN OVER SOUTHEASTERN COLORADO. WINDY CONDITIONS WILL RESULT AND CONTINUE THROUGH THE DAY. INITIALLY...WIND SPEEDS WILL BE WEAKEST ACROSS THE EXTREME NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...BUT WILL INCREASE AROUND SUNRISE. OTHERWISE...THE STRONG WINDS WILL OCCUR ACROSS THE REST OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE AFTERNOON. OKZ003-TXZ003>005-007>020-211200- /O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/ /O.EXT.KAMA.WI.Y.0006.060921T0919Z-060921T1200Z/ /O.EXT.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 419 AM CDT THU SEP 21 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 4 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...AND AGAIN FROM 4 PM TO 6 PM CDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS ALL BUT THE NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES EARLY THIS MORNING. THESE WINDS WILL THEN INCREASE NEAR SUNRISE WITH WIND SPEEDS REACHING 35 TO 40 MPH AND GUSTS TO 58 MPH ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS. $$ OKZ001-002-TXZ001-002-006-211730- /O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 419 AM CDT THU SEP 21 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE EXPECTED TO DEVELOP NEAR SUNRISE THIS MORNING AND LINGER INTO THE AFTERNOON. THE WINDS WILL INCREASE IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE. THIS LOW PRESSURE SYSTEM WILL THEN MOVE EAST LATER THIS AFTERNOON ALLOWING THE WINDS TO SUBSIDE AFTER 4 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JJB
000 WWUS74 KAMA 211912 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 212 PM CDT THU SEP 21 2006 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST ACROSS NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON. THIS WILL CAUSE AN ASSOCIATED AREA OF DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL GRADUALLY DECREASE IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE PANHANDLES ACROSS THE SOUTHERN TEXAS PANHANDLE. IN THE MEANTIME...HIGH WIND WARNING CONDITIONS WILL PERSIST FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES THROUGH 4 PM BEFORE SUBSIDING BY LATE AFTERNOON. TXZ011>020-212300- /O.CAN.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.EXT.KAMA.WI.Y.0006.060921T1912Z-060921T2300Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 212 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ003-TXZ003>005-007>010-212100- /O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.CON.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN 212 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS NORTH OF THE AREA. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN DIMINISH SLIGHTLY AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES...ALLOWING WIND SPEEDS TO DECREASE TO NEAR 25 TO 35 MPH FROM 4 PM TO 6 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS. $$ OKZ001-002-TXZ001-002-006-212100- /O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 212 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS NORTH OF THE PANHANDLES. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN DIMINISH AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SCHNEIDER/JOHNSON
000 WWUS74 KAMA 212114 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT THU SEP 21 2006 ...STRONG WINDS EXPECTED THROUGH EARLY THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST ACROSS NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. THIS WILL CAUSE AN ASSOCIATED AREA OF DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL DECREASE FROM WEST TO EAST IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE PANHANDLES. OKZ003-TXZ003>005-007>010-212300- /O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN 414 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 6 PM AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS NORTHEAST OF THE AREA. THE WINDS 25 TO 35 MPH WILL PERSIST THROUGH 6 PM AND THEN DIMINISH AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ002-TXZ002-212300- /O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.EXA.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ TEXAS-SHERMAN- INCLUDING THE CITIES OF...GUYMON...STRATFORD 414 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES UNTIL 6 PM AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001-TXZ001-006-212215- /O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 414 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ TXZ011-012-016-017-212215- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 414 PM CDT THU SEP 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW 25 TO 35 MPH. $$ TXZ013>015-018>020-212300- /O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 414 PM CDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:11 AM CDT, 11 hours 6 minutes earlier.
Area forecast discussion, Sep 20, 4:11 AM CDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 411 AM CDT WED SEP 20 2006 .DISCUSSION... UPPER LEVEL LOW NEAR NORTHEAST NEVADA WILL CONTINUE TO DIG SOUTHEAST AND WILL BE IN SOUTHERN COLORADO BY LATE TONIGHT. AS HEIGHTS FALL AHEAD OF THE LOW EXPECT SURFACE WINDS TO INCREASE TODAY...BUT STAY BELOW WIND ADVISORY CRITERIA. WE DID ADD SOME POPS FOR THIS AFTERNOON AS MID LEVEL MOISTURE RETURN AHEAD OF UPPER LOW...AS PER THE WATER VAPOR IMAGERY...MAY HELP TO SPARK SOME HIGH BASED STORMS THIS AFTERNOON ALONG THE LEE-SIDE TROUGH IN THE WESTERN CWA. SURFACE LOW DEVELOPS OVER EASTERN COLORADO TONIGHT WITH A PACIFIC FRONT TRAILING TO THE SOUTH OF IT. THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE NORTHEAST CWA AHEAD OF THE PACIFIC FRONT OVERNIGHT AS SOME LOW LEVEL MOISTURE RETURNS AND WIND SHEAR INCREASES. IT WILL BE A RACE BETWEEN HOW FAST THE LOW LEVEL MOISTURE CAN GET BACK INTO THE PANHANDLES BEFORE THE PACIFIC FRONT SHUNTS IT EASTWARD. THINK THE STRONG UPPER LEVEL DIVERGENCE COUPLED WITH THE STRONG DYNAMICS FROM THE UPPER LOW SHOULD ALLOW SOME STORMS TO FIRE. SOME OF THESE STORMS MAY GET QUITE STRONG WITH DAMAGING WINDS BEING THE MAIN THREAT. THE BIG STORY AFTER THE THUNDERSTORMS WILL BE THE STRONG SURFACE WINDS BEHIND THE PACIFIC FRONT. SURFACE PRESSURE GRADIENT TIGHTENS ALONG WITH THE MID LEVEL GRADIENT AS UPPER LOW MOVES EAST INTO WESTERN KANSAS LATE TONIGHT INTO THURSDAY. MODELS ARE SHOWING DOWNWARD MOTION BEHIND THE FRONT DUE TO THE INDIRECT CIRCULATION AROUND THE REAR ENTRANCE REGION OF THE UPPER LEVEL JET. WINDS COULD REACH ADVISORY CRITERIA BETWEEN MIDNIGHT TONIGHT AND NOON ON THURSDAY. WILL NOT HOIST ANY ADVISORIES YET AND LET LATER SHIFTS BETTER PINPOINT. GENERALLY FOLLOWED THE NAM FOR THE SENSIBLE WEATHER...BUT ALSO USED A BLEND OF THE GFS. MODELS START TO DIVERGE THURSDAY NIGHT INTO FRIDAY...SO GENERALLY FOLLOWED THE NAM DURING THIS TIME FRAME AS IT LOOKS MORE REASONABLE WITH A STRONG TROUGH OVER THE CENTRAL U.S. AND NOT SO MUCH TROUGHING BACK TO THE SOUTHWEST U.S. WENT ONLY WITH A SLOW WARM UP STARTING EARLY NEXT WEEK AS IT REMAINS TO BE SEEN JUST HOW FAST THIS UPPER TROUGH GETS KICKED EASTWARD. THANKS FOR THE COORDINATION PUB AND DDC. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 83 55 76 48 / 30 30 10 10 BEAVER OK 87 56 74 42 / 50 50 20 10 BOISE CITY OK 83 51 75 42 / 40 40 20 10 BORGER TX 86 62 77 51 / 40 40 10 10 BOYS RANCH TX 87 56 78 45 / 30 30 10 10 CANYON TX 84 56 75 46 / 20 20 10 10 CLARENDON TX 86 60 80 52 / 30 30 10 10 DALHART TX 84 51 76 41 / 30 30 10 10 GUYMON OK 87 55 75 42 / 50 50 20 10 HEREFORD TX 82 55 76 46 / 20 20 10 10 LIPSCOMB TX 87 58 78 44 / 50 50 20 10 PAMPA TX 85 60 75 52 / 40 40 10 10 SHAMROCK TX 87 60 81 50 / 40 40 10 10 WELLINGTON TX 87 60 84 53 / 40 40 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 14/15
Hazardous weather outlook, Sep 20, 1:00 PM CDT, 2 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED SEP 20 2006 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED SEP 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLHOMA AND TEXAS PANHANDLES EXCEPT THE NORTHWEST SECTIONS. THE SLIGHT RISK AREA IS MAINLY ALONG AND EAST OF AN ELKHART KANSAS TO BOOTLEG LINE. ISOLATED STORMS MAY REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY MAINLY ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. ALSO... WINDS MAY REACH ADVISORY CRITERIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER SITUATION TODAY FOR POSSIBLE ACTIVATION. SCHNEIDER
Nearby
Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.